Alert archive / California / Wind Advisories in 2010

Wind Advisory 2, NWS Los Angeles, CA

January 2, 2010Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Jan 2, 2010, 9:14 AM PST for Los Angeles County, California. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2010, 9:14 AM PST (17:14 UTC)
Expired
Jan 2, 2010, 2:00 PM PST
In force
5 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WWUS76 KLOX 021714
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
914 AM PST SAT JAN 2 2010

...THE HIGH WIND WARNING FOR THE MOUNTAINS OF LOS ANGELES AND
VENTURA COUNTIES IS NOW A WIND ADVISORY THROUGH 2 PM...

...THE WIND ADVISORY FOR THE VALLEYS OF LOS ANGELES AND VENTURA
COUNTIES...INCLUDING THE SANTA MONICA MOUNTAINS...HAS BEEN
EXTENDED UNTIL 2 PM...

...THE WIND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE AT 9 AM FOR THE
LOS ANGELES COUNTY COAST AND PORTIONS OF SANTA BARBARA COUNTY.

.RELATIVELY STRONG OFFSHORE PRESSURE GRADIENTS CONTINUE ACROSS LOS
ANGELES AND VENTURA COUNTIES AND MANY LOCATIONS WILL HAVE GUSTY
WINDS INTO EARLY AFTERNOON. ALTHOUGH THE STRONGEST WINDS HAVE
ALREADY OCCURRED IN THE MOUNTAINS...A WIND ADVISORY CONTINUES
THERE UNTIL 2 PM. ALL AREAS WILL SEE DECREASING WINDS THIS
AFTERNOON. 

CAZ053-054-022200-
/O.EXP.KLOX.HW.W.0001.000000T0000Z-100102T1700Z/
/O.NEW.KLOX.WI.Y.0002.100102T1714Z-100102T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
914 AM PST SAT JAN 2 2010

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON.
THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL CONTINUE OVER THE AREA THROUGH EARLY THIS
  AFTERNOON. 

* WINDS: GUSTY NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH
  WILL OCCUR OVER THE AREA. WINDS WILL BE STRONGEST THROUGH AND
  BELOW PASSES AND CANYONS.

* IMPACTS: THE GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ044>046-088-547-022200-
/O.EXP.KLOX.WI.Y.0001.000000T0000Z-100102T1700Z/
/O.NEW.KLOX.WI.Y.0002.100102T1714Z-100102T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
914 AM PST SAT JAN 2 2010

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON.


* TIMING: GUSTY WINDS WILL OCCUR OVER THE AREA THROUGH EARLY THIS
  AFTERNOON.

* WINDS: GUSTY NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO
  AROUND 50 MPH WILL OCCUR OVER THE AREA. WINDS WILL BE STRONGEST
  THROUGH AND BELOW PASSES AND CANYONS.

* IMPACTS: THE GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-041-052-021815-
/O.EXP.KLOX.WI.Y.0001.000000T0000Z-100102T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...MALIBU...SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...
LONG BEACH...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
914 AM PST SAT JAN 2 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


$$

SWEET
1 follow-up statement
151 
WWUS76 KLOX 022156
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
156 PM PST SAT JAN 2 2010

...THE WIND ADVISORIES WILL BE ALLOWED TO EXPIRE AT 2 PM FOR
PORTIONS OF LOS ANGELES AND VENTURA COUNTIES...

.THE LATEST OBSERVATIONS INDICATE THAT THIS WIND EVENT HAS COME TO
A CLOSE. THE WINDS WILL BE RESURGENT AGAIN TONIGHT...BUT IT IS
UNCERTAIN WHETHER THE WINDS WILL AGAIN REACH ADVISORY CRITERIA BY
SUNDAY MORNING.

CAZ053-054-022300-
/O.EXP.KLOX.WI.Y.0002.000000T0000Z-100102T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
156 PM PST SAT JAN 2 2010

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. 



$$

CAZ044>046-088-547-022300-
/O.EXP.KLOX.WI.Y.0002.000000T0000Z-100102T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
156 PM PST SAT JAN 2 2010

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. 



$$

SWEET

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 2, 4:09 AM PST, 5 hours 5 minutes earlier.

Area forecast discussion, Jan 2, 4:09 AM PST, 5 hours 5 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
409 AM PST SAT JAN 2 2010

.SYNOPSIS...A STRONG OFFSHORE SURFACE GRADIENT BENEATH DEVELOPING
HIGH PRESSURE WILL BRING BREEZY TO WINDY CONDITIONS IN SOME
LOCATIONS TODAY. A WARMING TREND WILL PERSIST THROUGHOUT THE
WEEKEND. DRY AND MILD CONDITIONS ARE EXPECTED FOR NEXT WEEK.

&&

.SHORT TERM (TODAY-MONDAY)...A STRONG NORTHERLY SURFACE GRADIENT
CONTINUES TO DEVELOP THIS MORNING OVER THE AREA AS HIGH PRESSURE
BUILDS OVER THE REGION. SEVERAL POTENTIALLY DAMAGING GUSTS AROUND
60 MPH HAVE ALREADY OCCURRED OVER THE LOS ANGELES AND VENTURA
COUNTY MOUNTAINS THIS MORNING. WITH NAM-WRF AND 13-KM RUC
SOLUTIONS INDICATING 20 TO 35 KNOTS IN THE BOUNDARY LAYER OVER
THE WESTERN LOS ANGELES COUNTY AND EASTERN VENTURA COUNTY LATER
THIS MORNING AND SURFACE GRADIENTS STRONGLY OFFSHORE...WIND
ADVISORIES WERE EXPANDED TO THE MALIBU AND HOLLYWOOD HILLS IN THE
LOS ANGELES COUNTY COAST...AND THE SAN FERNANDO AND VENTURA COUNTY
VALLEYS. WIND ADVISORIES FOR THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS WERE UPGRADED TO HIGH WIND WARNINGS.

WITH STRONG OFFSHORE FLOW IN PLACE...TEMPERATURES WERE BUMPED UP
A BIT FOR THE AREA OVER THE WEEKEND. THE WARMEST DAY WILL LIKELY
BE SUNDAY AS OFFSHORE GRADIENTS REMAIN STRONGLY OFFSHORE...BUT
UPPER-LEVEL SUPPORT FOR ANY STRONG OFFSHORE WIND WANES. THE AIR
MASS WILL LIKELY STAGNATE ALLOWING TEMPERATURES TO BUMP UP A
COUPLE ADDITIONAL DEGREES ON SUNDAY. IT IS NOT UNREASONABLE FOR A
FEW LOCATIONS TO POSSIBLE TOUCH 80 DEGREES ON SUNDAY.

OFFSHORE FLOW SHOULD CONTINUE TO WEAKEN ON MONDAY AFTER THE RIDGE
AXIS SHIFTS EAST OF THE AREA ON SUNDAY NIGHT AND SOUTHWEST FLOW
ESTABLISHES. A COOLING TREND SHOULD DEVELOP TO START THE WORK
WEEK...BUT A LOT WILL DEPEND ON THE MOVEMENT AND LOCATION OF THE
SURFACE THERMAL TROUGH ALONG THE SOUTHERN CALIFORNIA COAST.

.LONG TERM (TUESDAY-FRIDAY)...A SERIES OF DISTURBANCES WILL PUSH
OVER THE REGION IN A UPPER-LEVEL NORTHWEST FLOW PATTERN FOR THE
REMAINDER OF NEXT WEEK. THIS WILL LIKELY KEEP THE AREA DRY AND
MILD THROUGH THE LONG-TERM PERIOD...WITH AT LEAST A WEAK
NORTHERLY GRADIENTS IN PLACE OVER THE AREA. TEMPERATURES HAVE BEEN
RAISED SLIGHTLY THROUGH THE PERIOD TO ACCOUNT FOR THIS. MODELS
STILL COULD BRING IN A STORM SYSTEM FOR THE END OF THE PERIOD FOR
LATE NEXT WEEK...BUT POPS HAVE BUMPED DOWN TO ADJUST FOR BETTER
TIMING WITH THE MODEL SOLUTIONS.

&&

.AVIATION...02/1200Z.
VFR LIKELY THROUGH THE EVENING THEN A CHANCE OF SOME MVFR FOG
ALONG THE COAST...EXCEPT KPRB WHICH COULD BE LIFR WITH CIGS AND
VIS AFTER DAWN. STRONG WINDS THROUGH THE MTNS WILL CREATE
TURBULENCE AND BELOW PASSES AND CANYONS THROUGH THE MORNING.

KLAX...HIGH CONFIDENCE IN VFR TAF. CROSSWINDS COULD END AS EARLY
AS 17Z.

KBUR...HIGH CONFIDENCE IN VFR CONDS. NORTH WINDS COULD END ANY
TIME AFTER 17Z. LGT-MDT TURBC SFC-070 THROUGH 21Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...HALL
AVIATION...ASR

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 2, 6:00 AM PST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SAT JAN 2 2010

CAZ034>041-044>046-051>054-059-087-088-547-548-031400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST SAT JAN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

STRONG AND POTENTIALLY DAMAGING WINDS WILL CONTINUE TO OCCUR THROUGH
AND BELOW PASSES AND CANYONS THIS MORNING. THESE WINDS WILL CREATE
HAZARDS FOR DRIVERS OF HIGH PROFILE VEHICLES AND MAY PRODUCE
PROPERTY DAMAGE FROM FALLING TREE LIMBS AND BRANCHES.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

In the hours before

Local storm report, Jan 2, 5:31 AM PST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
531 AM PST SAT JAN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 AM     NON-TSTM WND GST 4 NNE SAN FERNANDO      34.35N 118.42W
01/02/2010  M58.00 MPH       LOS ANGELES        CA   OTHER FEDERAL

            SUSTAINED NORTH WINDS AT 36 MPH AT CAMP NINE
            RAWS...ELEVATION 4000 FEET.

0337 AM     NON-TSTM WND GST 6 SSW CASTAIC LAKE      34.57N 118.74W
01/02/2010  M75.00 MPH       LOS ANGELES        CA   OTHER FEDERAL

            SUSTAINED NORTHWEST WINDS OF 46 MPH AT WHITAKER PEAK
            RAWS...ELEVATION 4120 FEET.

0456 AM     NON-TSTM WND GST 3 NE MALIBU             34.06N 118.64W
01/02/2010  M62.00 MPH       LOS ANGELES        CA   OTHER FEDERAL

            SUSTAINED NORTH WINDS OF 35 MPH AT MALIBU HILLS
            RAWS...ELEVATION 1575 FEET.

0514 AM     NON-TSTM WND GST 5 ENE SANTA BARBARA     34.46N 119.65W
01/02/2010  M62.00 MPH       SANTA BARBARA      CA   OTHER FEDERAL

            SUSTAINED NORTHEAST WINDS OF 49 MPH AT MONTECITO
            RAWS...ELEVATION 1500 FEET.

&&

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:40 AM PSTHigh Wind WarningLOX5 hr
Jan 2, 12:43 PM PSTHigh Surf AdvisoryLOX8 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.